I've been taking it for two days and I get a lot of diarrhea. I've been drinking a ton of water and it seems like the water makes the diarrhea even worse. Could the medicine possibly be causing me to dehydrate? Or am I drinking too much water (3 liters a day, morning, noon and night)? Is it possible to drink too much water? My skin is flaky and dry and I try to keep hydrated because it's been so hot, but I go to the bathroom so much, I'm concerned I might be doing some damage to my body.
Yikes, are you taking the Bisacodyl because you were constipated? It is a stimulant laxative, and you will have lots of diarrhea and dehydration if you keep taking it. Water can also make the diarrhea worse, particularly if you are not eating sufficient meals several times a day. But, to answer your question about too much water, Yes, it's possible to drink too much water. And yes, the medicine can definitely dehydrate you by causing the diarrhea.
I did that a few years ago when I was in a diet group. The leader kept telling us to drink lots & lots of water to help weight loss. Well, I ended up at the Dr's. office. When I told him how much I was drinking (same amount as you or a bit more), he asked why... And, when I told him, he told me to immediately stop drinking the water (it was distilled, at the time) because I had robbed my body of all its electrolytes. So, he had me sipping gatorade or vitamin water in much smaller amounts. I'm sure there will be some disagreements out there, but I was told that the body does not require huge amounts of water daily, and that it can actually cause very negative affects. You'll have to see how much is right for you. But, for me, too much water caused a problem with the ratio of water to nutrients/or chemicals in the blood (serum osmolalysis). This balance needs to be maintained and is crucial for cells to conduct the transfer of nutrients in the blood. One of my medications affects this balance, and I was told that if my potassium is too high, and my sodium is too low, it can cause problems with the heart, coma or seizures. So, I would have this checked out with the Dr. and whenever you have diarrhea for longer than a day or so, definitely have it checked. You can dehydrate quickly.
You may even be washing all the nutrients out of your body, which would actually cause the skin to be dry & flaky. So, put some nice oils on the skin, and cut back on the water a bit, and see the Dr., if you can. Otherwise, you might want to chat with the Pharmacist. This gave me a wake up call! Good luck! J.
- Bisacodyl Information for Consumers
- Bisacodyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bisacodyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Jan 2010 • 1 answer
Metolazone - I am a 55 year old female taking metaloazone. I want to know if I should be drinking a?
Posted 9 Jul 2010 • 1 answer
Posted 21 Mar 2013 • 5 answers
Posted 28 Nov 2013 • 4 answers
Posted 24 Apr 2015 • 1 answer